Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 9, 2012Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 1:04 PM EDT for Heard County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 1:04 PM EDT (17:04 UTC)
Expired
Aug 9, 2012, 1:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Heard County, GA

The radar

The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS82 KFFC 091704
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EDT THU AUG 9 2012

GAZ052-091730-
104 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HEARD
COUNTY UNTIL 130 PM EDT...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS...FROLONA...ROOSTERVILLE...FRANKLIN...
EPHESUS...CENTRALHATCHEE AND PLANT WANSLEY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3343 8524 3342 8522 3343 8502 3330 8496
      3328 8496 3313 8523 3341 8529
TIME...MOT...LOC 1705Z 234DEG 10KT 3333 8513

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:00 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 9, 10:00 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT THU AUG 9 2012

.UPDATE...
APPROACHING SHORT WAVE WILL ALLOW FOR SCATTERED SHOWERS AND STORMS
TODAY WITH GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. SOME STORMS
LIKELY TO GET STRONG AND POSSIBLY LOW END SEVERE.
BDL

&&

.PREV DISCUSSION... /ISSUED 736 AM EDT THU AUG 9 2012/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
THE SHORT TERM WILL BE DOMINATED BY A MID LEVEL LOW THAT SETS UP
OVER THE GREAT LAKES...WHICH BEGINS AS A STRONG SHORTWAVE WAVE
WORKING ITS WAY AROUND THE LONG WAVE TROUGH INITIALLY CENTERED OVER
EASTERN CANADA. AS THE WAVE DIGS TOWARD THE WESTERN GREAT
LAKES...IT CUTS OFF AND DEEPENS INTO THE AFOREMENTIONED MID LEVEL
LOW. GENERAL TROUGHINESS CONTINUES TO DOMINATE THE EASTERN THIRD
OF THE COUNTRY...BETWEEN RIDGES CENTERED OVER THE ATLANTIC AND
DESERT SOUTHWEST. AS THE WAVE INITIALLY PUSHES TOWARD THE GREAT
LAKES...IT PUSHES A SHORTWAVE AT THE BASE OF THE TROUGH ACROSS THE
SOUTHEAST. AS THE LOW CUTS OFF AND DEEPENS ON FRIDAY...A SURFACE
LOW DEVELOPS OVER THE OHIO VALLEY AND WILL OCCLUDE DURING THE DAY
ON FRIDAY...AND AS A MORE SIGNIFICANT SHORTWAVE DEVELOPS...THE
ASSOCIATED SURFACE FRONT MOVES TOWARD NORTH GEORGIA FRIDAY
AFTERNOON. GFS AND ECMWF ARE IN DECENT AGREEMENT...WHILE THE NAM
IS A LITTLE SLOWER AND A LITTLE DEEPER WITH THE GREAT LAKES LOW.
WITHOUT SUPPORT FROM THE OTHER GUIDANCE FOR THE NAM...HAVE LEANED
MORE TOWARD THE GFS THROUGH THE SHORT TERM.

PW VALUES HAVE DROPPED BACK TO NEAR 1.5 INCHES FROM THE 2+ INCHES WE
HAVE BEEN EXPERIENCING OVER THE LAST SEVERAL DAYS. ADDITIONALLY...AS
ERNESTO CONTINUES TO MOVE INLAND AND THE ATLANTIC RIDGE STRENGTHENS
TOWARD THE GULF...WE BEGIN TO LOSE THE DEEP TROPICAL MOISTURE
FEED...AT LEAST FOR THE TIME BEING BEFORE THE NEXT SLUG OF MOISTURE
IN THE EASTERN CARIBBEAN MOVES UP TOWARD THE SOUTHEAST. FOR TODAY...
THE SHORTWAVE SHOULD INDUCE SHOWERS AND THUNDERSTORMS BUT HAVE LEFT
POPS AT HIGH CHANCE AT BEST FOR THIS AFTERNOON. CAPES REMAIN THE
HIGHEST...AROUND 2000 J/KG...ACROSS SOUTH AND CENTRAL GEORGIA SO
HAVE THE HIGHEST POPS IN SOUTHERN ZONES. CANNOT RULE OUT STRONG TO
AN ISOLATED SEVERE STORM ESPECIALLY IN THAT AREA TODAY. AS HAS BEEN
THE CASE THE PAST FEW DAYS...MET GUIDANCE REMAINS ON THE COOL SIDE
AND WITH THE MASS FIELDS...HAVE LEANED TOWARD THE SLIGHTLY WARMER
MAV FOR HIGHS TODAY.

THE MORE SIGNIFICANT SHORTWAVE ALONG WITH THE SURFACE FRONT MOVE
INTO NORTH GEORGIA FRIDAY AFTERNOON AND EVENING. WITH THE STRONGER
LOW ON THE NAM...MET POPS ARE HIGHER THAN MAV BUT GIVEN OVERALL
AGREEMENT IN THE GENERAL PICTURE AS WELL AS WIDESPREAD POPS AND PW
VALUES INCREASING AGAIN TO NEAR 2 INCHES...HAVE BROUGHT LIKELY POPS
ACROSS THE AREA. WITH WEAK DEEP LAYER SHEAR PUSHING INTO NORTH
GEORGIA AHEAD OF THE SHORTWAVE AND MODERATE CAPES OF ABOUT 1500
J/KG...THE CHANCE OF SEVERE THUNDERSTORMS INCREASES SOMEWHAT AND SPC
HAS PUT AREAS NORTHEAST OF ATLANTA IN A DAY2 SLIGHT RISK. HOWEVER...
BEST SEVERE POTENTIAL WILL BE FURTHER NORTHEAST CLOSER TO THE
SURFACE AND UPPER LOW. THERE IS A MORE MARKED DIFFERENCE BETWEEN
PROGGED HIGH TEMPS ON THURSDAY...WITH THE MET AGAIN ON THE COOLER
SIDE. HAVE AGAIN LEANED TOWARD THE WARMER MAV. THE MORE NOTICEABLE
CHANGE WILL COME FRIDAY NIGHT INTO NORTH GEORGIA BEHIND THE FRONT...
AS DEWPOINTS DROP INTO THE LOWER 60S. THIS DRIER AIR WILL START A
TREND OF COOLER NIGHTS AND MUCH MORE PLEASANT AFTERNOONS. SEE
EXTENDED DISCUSSION BELOW.

TDP

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DOES NOT APPEAR TO BE MUCH CHANGE IN THE LARGE SCALE PATTERN
EXPECTED NEXT WEEK. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER
THE ERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED
FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT
NIGHT WITH FAIRLY WIDESPREAD SHRA/TSRA. SPC DAY 3 OUTLOOK IS
PEGGING PARTS OF CWA FOR SLT RISK OF SVR STORMS...WHICH IS
UNCOMMON TO BE MENTIONED THAT FAR OUT. HOPEFUL THAT CLOUDS AND
SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER
WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET
THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING
WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE.

AFTER FROPA SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS
AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE
PASSING THROUGH THE MIDWEST IN MDTLY STRONG WESTERLIES WILL SWEEP
ANOTHER FRONT INTO THE AREA. ONLY HAVE SLT CHC TO CHC POPS SO FAR
AS AMPLITUDE OF THIS WAVE MUCH SMALLER THAN UPCOMING ONE FOR THIS
WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND
THEIR ENSEMBLE MEANS SO OVERALL FCST CONFIDENCE IS FAIRLY HIGH.
MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL
ACTIVITY IN THE ATLANTIC.

SNELSON

AVIATION...
12Z UPDATE...
VFR FOR THE METRO TAFS THIS MORNING...MVFR TO IFR AT OTHER SITES.
STILL POSSIBLE THE METRO TAFS COULD SEE BRIEF MVFR FOG THIS
MORNING. WINDS AT ATL HAVE SHIFTED TO SE IN RESPONSE TO SURFACE
TROUGH...EXPECT THEM TO SHIFT BACK SW BY 14Z. HAVE INTRODUCED
TEMPO TSRA STARTING 17-18Z...THIS WILL HAVE TO BE REFINED WITH
LATER AMDS. GUIDANCE INDICATING S TO SSE WINDS BRIEFLY THIS
EVENING BUT HAVE KEPT WINDS SW FOR NOW. INCREASING MOISTURE FRIDAY
MORNING WILL LEAD TO LOWERING CIGS...HAVE KEPT CONDITIONS MVFR FOR
NOW. ALSO INTRODUCED PROB30 AT ATL STARTING 12Z FOR TSRA.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON WINDS ESPECIALLY THIS MORNING.
MEDIUM ON TIMING OF CONVECTION....
LOW ON POTENTIAL IFR CONDITIONS FRIDAY MORNING.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  69  87  68 /  40  40  60  50
ATLANTA         90  70  85  69 /  40  40  60  50
BLAIRSVILLE     83  63  81  63 /  40  40  70  50
CARTERSVILLE    90  67  85  65 /  40  40  70  50
COLUMBUS        91  72  88  72 /  50  40  60  50
GAINESVILLE     89  69  85  68 /  40  40  70  50
MACON           92  71  90  72 /  50  40  60  50
ROME            91  69  88  66 /  40  40  70  50
PEACHTREE CITY  89  68  87  68 /  50  40  60  50
VIDALIA         91  74  90  73 /  50  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....01
AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT THU AUG 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE
EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE
LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE
SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.
THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON
AND 10 PM.

.DISCUSSION...
IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES
ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME
FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000
J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT
DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL
BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL
GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH
TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY
AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE.
THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP
CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 12:00 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT THU AUG 9 2012

GAZ011-019-020-030-091630-
1200 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN POLK...BARTOW...CHATTOOGA AND FLOYD COUNTIES UNTIL 1230 PM EDT...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO 13 MILES SOUTH OF
ANTIOCH...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...BARTOW...CHATTOOGA AND FLOYD COUNTIES THROUGH 1230 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANTIOCH...
ESOM HILL...ETNA...CEDARTOWN...CAVE SPRING...COOSA...LINDALE...
CHATTOOGAVILLE...FISH CREEK...SENEY...HOLLAND...ROME...LYERLY...
BRASWELL AND VAN WERT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3459 8507 3455 8506 3454 8509 3447 8509
      3446 8511 3443 8509 3442 8511 3439 8502
      3440 8498 3436 8493 3403 8494 3395 8498
      3395 8505 3390 8505 3390 8539 3459 8552
TIME...MOT...LOC 1600Z 215DEG 12KT 3439 8550 3415 8512
          3376 8517
Special weather statement, Aug 9, 12:23 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT THU AUG 9 2012

GAZ020-091700-
1223 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW COUNTY UNTIL 100 PM EDT...

AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KINGSTON...MOVING NORTHEAST
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARTOW COUNTY THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE TAYLORSVILLE...STILESBORO...EUHARLEE...KINGSTON...
EMERSON...RED TOP MOUNTAIN STATE PARK...CARTERSVILLE...CASSVILLE...
WHITE...PINE LOG...FUNKHOUSER...FOLSOM AND ADAIRSVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3422 8503 3432 8503 3435 8501 3439 8501
      3440 8474 3442 8473 3441 8465 3436 8466
      3435 8464 3435 8466 3408 8466 3409 8504
      3421 8505
TIME...MOT...LOC 1624Z 229DEG 13KT 3419 8504
Special weather statement, Aug 9, 12:34 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT THU AUG 9 2012

GAZ002-011-091700-
1234 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WALKER AND
CHATTOOGA COUNTIES UNTIL 100 PM EDT...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLOUDLAND...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER AND CHATTOOGA COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SUMMERVILLE...CLOUDLAND...TRION...
CENTER POST...SUBLIGNA...SUTTLES MILL...NAOMI...LAFAYETTE...LINWOOD
AND NOBLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3482 8528 3460 8509 3443 8543 3455 8553
      3457 8553 3460 8553
TIME...MOT...LOC 1634Z 236DEG 15KT 3456 8540
Special weather statement, Aug 9, 1:00 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU AUG 9 2012

GAZ001>005-012-020-021-091730-
100 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...BARTOW...CATOOSA...CHEROKEE...DADE
AND GORDON COUNTIES UNTIL 130 PM EDT...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAFAYETTE TO 7 MILES SOUTH OF EMERSON...
MOVING NORTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...BARTOW...CATOOSA...CHEROKEE...
DADE AND GORDON COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CEDAR GROVE...CARTERSVILLE...
CASSVILLE...ADAIRSVILLE...OOSTANAULA...CENTER POST...RISING FAWN...
CLOUDLAND CANYON STATE PARK...CALHOUN...SUGAR VALLEY...SUTTLES
MILL...EMERSON...FOLSOM...COOPER HEIGHTS AND WHITE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8462 3481 8459 3474 8465 3441 8465
      3441 8459 3408 8456 3408 8487 3423 8489
      3448 8509 3459 8508 3458 8537 3464 8555
      3499 8559
TIME...MOT...LOC 1700Z 233DEG 10KT 3467 8534 3453 8497
          3428 8480 3402 8476
Special weather statement, Aug 9, 1:03 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT THU AUG 9 2012

GAZ007-091730-
103 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN GILMER COUNTY UNTIL 130 PM EDT...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALONA...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GILMER COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROUNDTOP...TALONA...CARTECAY...MARION...EAST ELLIJAY...
ELLIJAY...TAILS CREEK...ROY...PISGAH...CHERRY LOG AND MOUNTAINTOWN.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3484 8438 3480 8431 3473 8426 3467 8425
      3463 8419 3460 8425 3457 8426 3458 8433
      3455 8437 3455 8446 3456 8447 3455 8448
      3456 8450 3455 8465 3474 8465 3478 8464
      3482 8459 3485 8461
TIME...MOT...LOC 1703Z 191DEG 7KT 3461 8449
Special weather statement, Aug 9, 1:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EDT THU AUG 9 2012

GAZ052-091730-
104 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HEARD
COUNTY UNTIL 130 PM EDT...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS...FROLONA...ROOSTERVILLE...FRANKLIN...
EPHESUS...CENTRALHATCHEE AND PLANT WANSLEY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3343 8524 3342 8522 3343 8502 3330 8496
      3328 8496 3313 8523 3341 8529
TIME...MOT...LOC 1705Z 234DEG 10KT 3333 8513

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Aug 9, 11:21 AM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Aug 9, 11:32 AM EDTSpecial Weather StatementFFCFloyd28 min
Aug 9, 11:59 AM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Aug 9, 12:00 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Aug 9, 12:23 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 9, 12:34 PM EDTSpecial Weather StatementFFCChattooga, Walker26 min
Aug 9, 1:00 PM EDTSpecial Weather StatementFFCBartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more30 min
Aug 9, 1:03 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 9, 1:24 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Aug 9, 1:41 PM EDTSpecial Weather StatementFFCCarroll, Heard34 min
Aug 9, 1:46 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen, Wilkinson29 min
Aug 9, 1:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCJohnson, Montgomery, Treutlen, Wilkinson23 min
Aug 9, 2:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Aug 9, 2:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Aug 9, 2:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 9, 2:52 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 9, 2:58 PM EDTSpecial Weather StatementFFCHeard, Troup17 min
Aug 9, 3:00 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin30 min
Aug 9, 3:13 PM EDTSpecial Weather StatementFFCPike, Spalding32 min
Aug 9, 3:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Meriwether, Troup31 min
Aug 9, 3:19 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley, Sumter26 min
Aug 9, 3:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White27 min
Aug 9, 3:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 9, 3:48 PM EDTSpecial Weather StatementFFCBleckley, Houston, Macon, Pulaski27 min
Aug 9, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski38 min
Aug 9, 4:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 9, 4:10 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 9, 4:12 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 9, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCBarrow, Dawson, Forsyth, Gwinnett, Hall, Walton26 min
Aug 9, 4:38 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson37 min
Aug 9, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler28 min
Aug 9, 5:05 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes37 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementFFCJones86 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.